Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 320, NWS Austin/San Antonio, TX

September 24, 20234 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 24, 2023, 9:40 PM CDT for 4 counties in Texas. It was in force for 65 min. 39 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2023, 9:40 PM CDT (02:40 UTC)
Expired
Sep 24, 2023, 10:45 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
60.0 mph

Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 9:40 PM CDTHAIL 1.755 Nne Austin, TXHail up to the size of golf balls near the intersection of North Lamar Boulevard and Highway 183.
Sep 24, 9:40 PM CDTHAIL 1.755 Nne Austin, TXHAIL UP TO THE SIZE OF GOLF BALLS NEAR THE INTERSECTION OF NORTH LAMAR BOULEVARD AND HIGHWAY 183.
Sep 24, 9:47 PM CDTHAIL 16 Nne Austin, TXReport from mPING Quarter.
Sep 24, 9:47 PM CDTHAIL 16 Nne Austin, TXREPORT FROM MPING QUARTER.
Sep 24, 9:49 PM CDTHAIL 14 Ne Austin, TXReport from mPING Quarter.
Sep 24, 9:49 PM CDTHAIL 14 Ne Austin, TXREPORT FROM MPING QUARTER.
Sep 24, 9:50 PM CDTHAIL 2.252 Nne Austin, TXPicture of 2 to 2.25 inch hail near Hyde Park via X.
Sep 24, 9:50 PM CDTHAIL 2.252 Nne Austin, TXPICTURE OF 2 TO 2.25 INCH HAIL NEAR HYDE PARK VIA X.
Sep 24, 9:55 PM CDTHAIL 34 N Austin, TX3 inch hail reported on Burnet Ln in Brentwood via X.
Sep 24, 9:55 PM CDTHAIL 34 N Austin, TX3 INCH HAIL REPORTED ON BURNET LN IN BRENTWOOD VIA X.
Sep 24, 9:57 PM CDTHAIL 15 Nne Austin, TXReport from mPING Quarter.
Sep 24, 9:57 PM CDTHAIL 15 Nne Austin, TXREPORT FROM MPING QUARTER.
Sep 24, 10:00 PM CDTHAIL 1.751 Wsw Austin, TXGolf ball size hail near intersection of Lamar Blvd and Burnet.
Sep 24, 10:00 PM CDTHAIL 1.751 Wsw Austin, TXGOLF BALL SIZE HAIL NEAR INTERSECTION OF LAMAR BLVD AND BURNET.
Sep 24, 10:03 PM CDTHAIL 15 Nne Austin, TXHAIL UP TO QUARTER SIZE NEAR THE INTERSECTION OF NORTH LAMAR BOULEVARD AND HIGHWAY 183.
Sep 24, 10:05 PM CDTHAIL 2.256 S Wells Branch, TXReport from mPING Hen Egg+.
Sep 24, 10:05 PM CDTHAIL 2.256 S Wells Branch, TXREPORT FROM MPING HEN EGG+.
Sep 24, 10:07 PM CDTHAIL 22 Ne Austin, TXHail up to slightly larger than golf balls occurred 1000 pm through 1015pm. 2 home windows broken. Car windshield cracked with some minor dents noted on vehicle. Near intersection of Kirkwood Road and Wrightwood Road just east of IH35.
Sep 24, 10:07 PM CDTHAIL 22 Ne Austin, TXHAIL UP TO SLIGHTLY LARGER THAN GOLF BALLS OCCURRED 1000 PM THROUGH 1015PM. 2 HOME WINDOWS BROKEN. CAR WINDSHIELD CRACKED WITH SOME MINOR DENTS NOTED ON VEHICLE. NEAR INTERSECTION OF KIRKWOOD ROAD AND WRIGHTWOOD ROAD JUST EAST OF IH35.
Sep 24, 10:08 PM CDTHAIL 1.752 Nne Austin, TXIntersection of 38th St and Duval St.
Sep 24, 10:08 PM CDTHAIL 1.752 Nne Austin, TXINTERSECTION OF 38TH ST AND DUVAL ST.
Sep 24, 10:10 PM CDTHAIL 23 Ne Austin, TXvia X.
Sep 24, 10:10 PM CDTHAIL 23 Ne Austin, TXVIA X.
Sep 24, 10:10 PM CDTHAIL 2.254 N Austin, TXMeasured via X from Brentwood area in Austin.
Sep 24, 10:10 PM CDTHAIL 2.254 N Austin, TXMEASURED VIA X FROM BRENTWOOD AREA IN AUSTIN.
Sep 24, 10:10 PM CDTHAIL 2.54 Ne Austin, TXReport from mPING Tennis Ball.
Sep 24, 10:10 PM CDTHAIL 2.54 Ne Austin, TXREPORT FROM MPING TENNIS BALL.
Sep 24, 10:11 PM CDTHAIL 14 Ne Austin, TX
Sep 24, 10:11 PM CDTHAIL 14 Ne Austin, TX
Sep 24, 10:17 PM CDTHAIL 2.51 N Austin, TX2.50 inch measured hail in central Austin via picture via X.
Sep 24, 10:17 PM CDTHAIL 2.51 N Austin, TX2.50 INCH MEASURED HAIL IN CENTRAL AUSTIN VIA PICTURE VIA X.
Sep 24, 10:17 PM CDTHAIL 2.51 Ssw Austin, TXvia X.
Sep 24, 10:17 PM CDTHAIL 2.51 Ssw Austin, TXVIA X.
Sep 24, 10:19 PM CDTHAIL 1.53 Ene Austin, TX1.5 inch hail measured via picture from X.
Sep 24, 10:19 PM CDTHAIL 1.53 Ene Austin, TX1.5 INCH HAIL MEASURED VIA PICTURE FROM X.
Sep 24, 10:29 PM CDTHAIL 2.55 N Austin, TXReport from mPING Tennis Ball.
Sep 24, 10:29 PM CDTHAIL 2.55 N Austin, TXREPORT FROM MPING TENNIS BALL.
Sep 24, 10:44 PM CDTHAIL 23 Ene Austin, TXReport from mPING Hen Egg.
Sep 24, 10:44 PM CDTHAIL 23 Ene Austin, TXREPORT FROM MPING HEN EGG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 39 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 4:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1767 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.8

Open this sounding in Storm Lab

The text

As transmitted.

370 
WUUS54 KEWX 250240
SVREWX
TXC021-055-209-453-250345-
/O.NEW.KEWX.SV.W.0320.230925T0240Z-230925T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
940 PM CDT Sun Sep 24 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Caldwell County in south central Texas...
  East central Hays County in south central Texas...
  Southeastern Travis County in south central Texas...
  Northwestern Bastrop County in south central Texas...

* Until 1045 PM CDT.

* At 939 PM CDT, a severe thunderstorm was located near Austin,
  moving south at 20 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin
  Bergstrom Int Airport, Manor, West Lake Hills, Rollingwood, Uhland,
  Mustang Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood,
  Hornsby Bend, Upton, Sunset Valley, and San Leanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0239Z 348DEG 18KT 3032 9766 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
5 follow-up statements
756 
WWUS54 KEWX 250303
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1003 PM CDT Sun Sep 24 2023

TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1003 PM CDT Sun Sep 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND NORTHWESTERN BASTROP COUNTIES...

At 1003 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom
Int Airport, Manor, West Lake Hills, Rollingwood, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend,
Upton, Sunset Valley, and San Leanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0303Z 356DEG 14KT 3027 9767 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
572 
WWUS54 KEWX 250304
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1004 PM CDT Sun Sep 24 2023

TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1004 PM CDT Sun Sep 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND NORTHWESTERN BASTROP COUNTIES...

At 1004 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 15 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom
Int Airport, Manor, West Lake Hills, Rollingwood, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend,
Upton, Sunset Valley, and San Leanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3038 9780 3044 9758 2999 9719 2989 9784
TIME...MOT...LOC 0304Z 356DEG 14KT 3026 9767 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
859 
WWUS54 KEWX 250320
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1020 PM CDT Sun Sep 24 2023

TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1020 PM CDT Sun Sep 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND WEST CENTRAL BASTROP COUNTIES...

At 1020 PM CDT, a severe thunderstorm was located over Austin
Bergstrom Int Airport, moving south at 20 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Austin, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom Int Airport,
Manor, West Lake Hills, Rollingwood, Uhland, Mustang Ridge,
Niederwald, Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend, Upton,
Sunset Valley, San Leanna, and Webberville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 9780 3035 9752 2999 9719 2989 9784
TIME...MOT...LOC 0320Z 348DEG 18KT 3018 9765 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
915 
WWUS54 KEWX 250331
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CDT Sun Sep 24 2023

TXC021-055-209-453-250345-
/O.CON.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1031 PM CDT Sun Sep 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS
AND WEST CENTRAL BASTROP COUNTIES...

At 1030 PM CDT, a severe thunderstorm was located near Austin
Bergstrom Int Airport, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Austin, Kyle, Buda, Lockhart, Bastrop, Austin Bergstrom Int Airport,
West Lake Hills, Rollingwood, Uhland, Mustang Ridge, Niederwald,
Onion Creek, Cedar Creek, Wyldwood, Hornsby Bend, Upton, Sunset
Valley, San Leanna, Webberville, and Creedmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3028 9780 3029 9749 2999 9719 2989 9784
TIME...MOT...LOC 0330Z 348DEG 18KT 3016 9764 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
392 
WWUS54 KEWX 250344
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1044 PM CDT Sun Sep 24 2023

TXC021-055-209-453-250354-
/O.EXP.KEWX.SV.W.0320.000000T0000Z-230925T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1044 PM CDT Sun Sep 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS...SOUTHEASTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
WILL EXPIRE AT 1045 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3028 9780 3029 9749 2999 9719 2989 9784
TIME...MOT...LOC 0344Z 348DEG 18KT 3010 9763 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 7:05 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 24, 7:05 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
705 PM CDT Sun Sep 24 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Monday night)
Issued at 129 PM CDT Sun Sep 24 2023

Synopsis/Mesoanalysis: At 500mb south-central Texas remains in the
northeastern periphery of a ridge with zonal/westerly flow across
the northern portion of the state. A shortwave, currently across the
Panhandle, will quickly move into north and northeast Texas this
afternoon, which will interact with a slow moving cold front at the
surface. This cold front currently extends along a SW to NE line
from just south of KFST to near KLUD. To the south of this boundary,
rapid destabilization has been ongoing late this morning/early this
afternoon with further destabilization forecast to occur through
peak heating. High temperatures of around 100F and dewpoints
generally from 65-70F should lead to 2000-3000 J/kg of MLCAPE across
the forecast area according to SPC Mesoanalysis. Given the proximity
of the ridge to the southwest, shear will be modest, yet sufficient
in the 25-35 kt range later this afternoon with the help of the
aforementioned shortwave. One of the main factors leading to some
forecast uncertainty this afternoon is the presence of weak
CINH/capping. ACARS Soundings out of KAUS have shown this cap around
850mb slowly weakening over the last couple of hours, though it
still remains as of 1815Z. Given the lack of cloud cover across the
region, intense heating is likely to erode the cap by mid-afternoon
across most areas, but as the sun begins to set CINH is expected to
quickly increase again.

This afternoon-overnight: Eyes will be on the northern Hill Country
for initial storm development late this afternoon/early evening,
though a few storms will be possible across the Edwards Plateau and
northern Mexico as well. Storm movement will likely be slow to the
SE through the remainder of the evening before activity begins to
wane by 06z. However, isolated activity continuing overnight cannot
be ruled out across portions of the Hill County/I-35 corridor as the
front and lingering outflow boundaries continue to slowly push
south. There remains a Level 2/5 risk for severe thunderstorms with
this activity, with large hail and damaging wind gusts being the
main threats due to the unstable atmosphere. Tornadoes are not
expected due to small hodographs and weak flow near the front. Heavy
rain will be possible as well with the strongest cells as PWATs will
be near 1.8". While the ongoing drought will greatly limit the
threat for flooding, there is a Level 1/4 risk for excessive
rainfall/flash flooding. Both of these risks are generally across
the northern half of the forecast area.

Tomorrow-tomorrow night: The front will continue into central and
southern portions of the forecast area by tomorrow afternoon. As
destabilization occurs with diurnal heating, widely scattered
thunderstorm activity is expected to develop along and south of the
surface boundary. Increased cloud cover both from the front itself
and today and tonight's convection will limit instability tomorrow
compared to today, but the atmosphere will still be unstable enough
to pose a more isolated risk for severe weather (wind and hail). The
level 1/4 risk for excessive rainfall/flash flooding will continue
as well. Activity should once again wane through the late
evening/overnight hours with potential for continued isolated
activity, mainly across the western portion of the area.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 129 PM CDT Sun Sep 24 2023

A broad, weak upper trough axis will be centered to our east to
start the long term period on Tuesday morning, and it's likely that
any remaining sfc cold front will have been pushed to our south by
rounds of convection today and tomorrow. No well-defined upper level
or surface features are forecast the rest of the week in our region.
Although isolated lingering showers and perhaps a thunderstorm will
be possible Tuesday into Wednesday, most locations will remain dry.
Low-end rain chances will return to the Coastal Plains late this
week into the weekend, but rainfall amounts in the long term will be
paltry at best. The expectation is for cooler, but still above
normal temperatures to prevail Tuesday through the rest of the week.
Highs will be mainly in the 90s, with lows in the 60s to lower 70s,
ticking back upwards towards next weekend. Above normal temperatures
will continue into the first week of October.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun Sep 24 2023

Convection continues to develop over the Hill Country with some slow
movement toward the I-35 noted. We have pushed back the timing for
the TEMPO group for TSRA at AUS and have opted for only VCTS at SAT
and SSF this evening. Other changes at AUS include a brief mention of
MVFR cigs between 11-15Z. For tomorrow afternoon, convection chances
appear favored from the southern Edwards Plateau, western Hill
Country and Rio Grande plains. We will mention PROB30 groups at SAT
and SSF with VCTS at DRT.

&&

.CLIMATE...
Issued at 257 AM CDT Sun Sep 24 2023

Record High Temperatures and year last reached:

9/23
AUS - 101 (2005)
ATT - 99 (2011)
SAT - 102 (2005)
DRT - 103 (2005)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  72  93 /  40  30  20  20
Austin Bergstrom Intl Airport  75  95  72  93 /  30  30  20  20
New Braunfels Muni Airport     76  98  73  95 /  20  40  20  20
Burnet Muni Airport            74  93  70  91 /  50  20  10  10
Del Rio Intl Airport           79 100  75  96 /  20  30  50  20
Georgetown Muni Airport        74  93  71  92 /  50  30  10  10
Hondo Muni Airport             74  97  73  94 /  20  40  30  20
San Marcos Muni Airport        75  96  71  94 /  20  40  20  20
La Grange - Fayette Regional   76  93  73  91 /  30  40  30  20
San Antonio Intl Airport       76  96  74  94 /  20  40  30  20
Stinson Muni Airport           78  98  75  96 /  20  40  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays-
Karnes-Lavaca-Lee-Medina-Travis-Uvalde-Williamson-Wilson.

&&

Short-Term...Platt
Long-Term...Brady
Aviation...Platt
Hazardous weather outlook, Sep 24, 5:23 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
523 PM CDT Sun Sep 24 2023

TXZ171>173-183>194-202>209-217>225-228-252230-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
523 PM CDT Sun Sep 24 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A slight (level 2/5) risk continues this evening over portions of
Hill Country and the I-35 Corridor, where scattered storms have
begun to develop. A Severe Thunderstorm Watch has been issued by
the Storm Prediction Center through 11 PM for Blanco, Burnet,
Gillespie, Llano, and Williamson Counties. Large hail and
damaging wind gusts will be the main hazards in any severe storms.
Have multiple ways of receiving warning information over this
portion of South-Central Texas this evening.

Dangerous heat & humidity will continue through early evening
along/east of I-35 and over portions of the southern Edwards
Plateau. A Heat Advisory remains in effect through 7 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are expected across the area
on Monday afternoon. Locally heavy rainfall, gusty winds, and hail
will be possible in this activity. A marginal (level 1/5) risk for
severe thunderstorms continues over most of the area given this
potential, in addition to a marginal (level 1/4) risk for
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Sep 24, 9:21 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
921 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     Hail             1 NW Wells Branch       30.45N 97.69W
09/24/2023  E1.00 inch       Travis             TX   Public

            Report from mPING Quarter.

&&

MB
Local storm report, Sep 24, 9:23 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
923 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Hail             2 NW Windemere          30.48N 97.67W
09/24/2023  E1.50 inch       Williamson         TX   Public

            Public report of hail up to the size of ping
            pong balls.

&&

emp
Local storm report, Sep 24, 9:25 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
925 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     Hail             2 SSW Wells Branch      30.41N 97.69W
09/24/2023  M2.00 inch       Travis             TX   Public

&&

MB
Local storm report, Sep 24, 9:28 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
928 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Hail             4 SSW Wells Branch      30.39N 97.71W
09/24/2023  E1.50 inch       Travis             TX   Amateur Radio

            Amateur radio report of ping pong ball sized
            hail at Metric Boulevard and Braker Lane.

&&

emp
Local storm report, Sep 24, 9:30 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
930 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Hail             1 NNW Round Rock        30.53N 97.68W
09/24/2023  E3.00 inch       Williamson         TX   Trained Spotter

            Intersection of Heather Drive and Highway
            79.

&&

MB
Local storm report, Sep 24, 9:36 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
936 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     Hail             1 W Round Rock          30.52N 97.69W
09/24/2023  E3.75 inch       Williamson         TX   Public

            Report from mPING Grapefruit.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:05 PM CDTSpecial Weather StatementEWXBlanco40 min
Sep 24, 7:29 PM CDTSevere Thunderstorm WarningEWXBlanco61 min
Sep 24, 7:36 PM CDTSevere Thunderstorm WarningEWXGillespie54 min
Sep 24, 7:49 PM CDTSpecial Weather StatementEWXGillespie41 min
Sep 24, 7:54 PM CDTSevere Thunderstorm WarningEWXGillespie66 min
Sep 24, 7:55 PM CDTSevere Thunderstorm WarningEWXWilliamson65 min
Sep 24, 8:13 PM CDTAreal Flood AdvisoryEWXGillespie5 hr
Sep 24, 8:25 PM CDTSevere Thunderstorm WarningEWXGillespie65 min
Sep 24, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXTravis, Williamson65 min
Sep 24, 8:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Sep 24, 9:03 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr44 min
Sep 24, 9:07 PM CDTSpecial Weather StatementEWXBurnet23 min
Sep 24, 9:46 PM CDTSpecial Weather StatementEWXKendall44 min
Sep 24, 9:50 PM CDTSpecial Weather StatementEWXLee40 min
Sep 24, 10:27 PM CDTSpecial Weather StatementEWXGillespie48 min
Sep 24, 10:29 PM CDTSpecial Weather StatementEWXGillespie46 min
Sep 24, 10:33 PM CDTSpecial Weather StatementEWXBexar42 min
Sep 24, 10:44 PM CDTSpecial Weather StatementEWXBastrop46 min
Sep 24, 11:13 PM CDTSpecial Weather StatementEWXLlano47 min
Sep 24, 11:25 PM CDTSpecial Weather StatementEWXWilliamson50 min
Sep 24, 11:31 PM CDTSpecial Weather StatementEWXKerr44 min
Sep 24, 11:49 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr56 min
Sep 25, 12:31 AM CDTSpecial Weather StatementEWXKerr44 min
Sep 25, 1:09 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Sep 25, 1:30 AM CDTSevere Thunderstorm WarningEWXKerr60 min
Sep 25, 1:41 AM CDTAreal Flood AdvisoryEWXKerr5 hr
Sep 25, 1:42 AM CDTSpecial Weather StatementEWXGillespie33 min
Sep 25, 2:32 AM CDTSpecial Weather StatementEWXKerr43 min
Sep 25, 2:48 AM CDTSpecial Weather StatementEWXBandera57 min
Sep 25, 3:12 AM CDTSpecial Weather StatementEWXKerr33 min
Sep 25, 3:42 AM CDTSpecial Weather StatementEWXMedina48 min
Sep 25, 3:43 AM CDTSpecial Weather StatementEWXKerr47 min
Sep 25, 4:33 AM CDTSpecial Weather StatementEWXKerr27 min
Sep 25, 4:49 AM CDTSpecial Weather StatementEWXKimble41 min
Sep 25, 6:09 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards66 min
Sep 25, 6:49 AM CDTSpecial Weather StatementEWXReal26 min
Sep 25, 7:06 AM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real39 min
Sep 25, 7:43 AM CDTSpecial Weather StatementEWXReal47 min
Sep 25, 7:46 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Sep 25, 8:04 AM CDTSpecial Weather StatementEWXEdwards41 min
Sep 25, 8:06 AM CDTSpecial Weather StatementEWXReal39 min
Sep 25, 8:21 AM CDTSevere Thunderstorm WarningEWXEdwards39 min
Sep 25, 8:44 AM CDTSpecial Weather StatementEWXReal46 min
Sep 25, 9:21 AM CDTSpecial Weather StatementEWXEdwards39 min
Sep 25, 11:19 AM CDTAreal Flood AdvisoryEWXEdwards4 hr
Sep 25, 11:21 AM CDTSpecial Weather StatementEWXEdwards39 min
Sep 25, 5:59 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.